Alert archive / Pennsylvania / Snow Advisories in 2007
Snow Advisory 2, NWS State College, PA
NWS State College, PA issued this snow advisory at Jan 19, 2007, 3:05 PM EST for 4 counties in Pennsylvania. It took effect at Jan 19, 2007, 4:38 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2007, 3:05 PM EST (20:05 UTC)
- In effect from
- Jan 19, 2007, 4:38 PM EST
- Expired
- Jan 20, 2007, 4:00 PM EST
- In force
- 23 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Clearfield County, PA, Elk County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 64 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 192005 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EST FRI JAN 19 2007 ...LAKE EFFECT SNOWS EXPECTED TO CONTINUE OVER THE REGION TONIGHT THROUGH SATURDAY MORNING... .A STORM WILL INTENSIFY OFF OF THE MID ATLANTIC COAST TODAY... CAUSING THE PRESSURE GRADIENT TO INCREASE ACROSS THE REGION. GUSTY NORTHWEST WINDS WILL CROSS THE STILL UNFROZEN WATERS OF THE GREAT LAKES RESULTING IN SNOW SHOWERS AND SQUALLS OVER PARTS OF THE NORTHERN MOUNTAINS AND LAUREL HIGHLANDS THROUGH SATURDAY MORNING. PAZ004-200500- /O.CON.KCTP.LE.W.0002.000000T0000Z-070120T1600Z/ WARREN- 305 PM EST FRI JAN 19 2007 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY. SNOW SHOWERS WILL INCREASE THROUGHOUT THE DAY...WITH A FEW SQUALLS POSSIBLE THIS EVENING AND OVERNIGHT. TOTAL STORM ACCUMULATIONS BY SATURDAY AFTERNOON SHOULD RANGE FROM 4 TO 8 INCHES...WITH THE TRADITIONAL SNOW BELT AREAS OF NORTHWEST WARREN COUNTY LIKELY TO SEE THE MOST SNOW. THE SNOW WILL TAPER TO FLURRIES BY SATURDAY EVENING. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 TO 35 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE OUT CONDITIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ PAZ010-017-024-033-200500- /O.NEW.KCTP.SN.Y.0002.070120T0100Z-070120T1600Z/ ELK-CLEARFIELD-CAMBRIA-SOMERSET- 305 PM EST FRI JAN 19 2007 ...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST SATURDAY. SNOW SHOWERS WILL INCREASE LATER THIS EVENING AND OVERNIGHT... WITH THE POTENTIAL FOR 3 TO 5 INCHES OF ACCUMULATION BY SATURDAY AFTERNOON. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 TO 30 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE OUT CONDITIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PAZ005-200500- /O.CON.KCTP.LE.Y.0003.000000T0000Z-070120T1600Z/ MCKEAN- 305 PM EST FRI JAN 19 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY. SNOW SHOWERS WILL CONTINUE THIS EVENING AND OVERNIGHT...WITH THE POTENTIAL FOR 3 TO 6 INCHES OF ACCUMULATION BY SATURDAY AFTERNOON. WESTERN PORTIONS OF MCKEAN COUNTY WILL SEE THE MOST SNOWFALL BEFORE THE SNOW TAPERS TO FLURRIES ON SATURDAY AFTERNOON. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 TO 30 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE OUT CONDITIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ TYBURSKI/MARTIN
4 follow-up statements
000 WWUS41 KCTP 192138 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 438 PM EST FRI JAN 19 2007 ...LAKE EFFECT SNOWS EXPECTED TO CONTINUE OVER THE REGION TONIGHT THROUGH SATURDAY MORNING... .A STORM WILL INTENSIFY AS IT MOVES INTO THE CANADIAN MARITIMES TONIGHT AND SATURDAY. GUSTY NORTHWEST WINDS FLOWING ACROSS THE STILL UNFROZEN WATERS OF THE GREAT LAKES WILL RESULT IN SNOW SHOWERS AND SQUALLS OVER PARTS OF THE NORTHERN MOUNTAINS AND LAUREL HIGHLANDS THROUGH MID DAY SATURDAY. PAZ004-200545- /O.CON.KCTP.LE.W.0002.000000T0000Z-070120T1600Z/ WARREN- 438 PM EST FRI JAN 19 2007 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY. SNOW SHOWERS WILL INCREASE INTO THE EVENING HOURS...WITH LOCALIZED HEAVY SQUALLS DEVELOPING AS WELL. SNOW ACCUMULATIONS BY SATURDAY AFTERNOON SHOULD RANGE FROM 4 TO 8 INCHES. THE TRADITIONAL SNOW BELT AREAS OF NORTHWEST WARREN COUNTY COULD SEE LOCALLY HIGHER AMOUNTS. THE SNOW WILL TAPER TO FLURRIES BY SATURDAY EVENING. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 TO 35 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ PAZ010-017-024-033-200545- /O.EXT.KCTP.SN.Y.0002.070119T2138Z-070120T1600Z/ ELK-CLEARFIELD-CAMBRIA-SOMERSET- 438 PM EST FRI JAN 19 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 11 AM EST SATURDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST SATURDAY. SNOW SHOWERS WILL INCREASE INTO THE EVENING HOURS...WITH LOCALIZED HEAVY SQUALLS DEVELOPING AS WELL. SNOW ACCUMULATIONS BY SATURDAY AFTERNOON SHOULD RANGE FROM 3 TO 5 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE OVER THE RIDGE TOPS. THE SNOW WILL TAPER TO FLURRIES BY SATURDAY EVENING. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 TO 30 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE OUT CONDITIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PAZ005-200545- /O.CON.KCTP.LE.Y.0003.000000T0000Z-070120T1600Z/ MCKEAN- 438 PM EST FRI JAN 19 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY. SNOW SHOWERS WILL INCREASE INTO THE EVENING HOURS...WITH LOCALIZED HEAVY SQUALLS DEVELOPING AS WELL. SNOW ACCUMULATIONS BY SATURDAY AFTERNOON SHOULD RANGE FROM 3 TO 6 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY OVER WESTERN PARTS OF THE COUNTY. THE SNOW WILL TAPER TO FLURRIES BY SATURDAY EVENING. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 TO 30 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE OUT CONDITIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ LA CORTE
000 WWUS41 KCTP 200324 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1024 PM EST FRI JAN 19 2007 ...LAKE EFFECT SNOWS EXPECTED TO CONTINUE OVER THE REGION TONIGHT THROUGH SATURDAY MORNING... .A STORM WILL INTENSIFY AS IT MOVES INTO THE CANADIAN MARITIMES TONIGHT AND SATURDAY. GUSTY NORTHWEST WINDS FLOWING ACROSS THE STILL UNFROZEN WATERS OF THE GREAT LAKES WILL RESULT IN SNOW SHOWERS AND SQUALLS OVER PARTS OF THE NORTHERN MOUNTAINS AND LAUREL HIGHLANDS THROUGH MID DAY SATURDAY. PAZ004-201330- /O.CON.KCTP.LE.W.0002.000000T0000Z-070120T1600Z/ WARREN- 1024 PM EST FRI JAN 19 2007 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY. SNOW SHOWERS AND LOCALLY HEAVY SQUALLS WILL CONTINUE OVERNIGHT INTO SATURDAY MORNING. SNOW ACCUMULATIONS BY SATURDAY AFTERNOON SHOULD RANGE FROM 4 TO 8 INCHES. THE TRADITIONAL SNOW BELT AREAS OF NORTHWEST WARREN COUNTY COULD SEE LOCALLY HIGHER AMOUNTS. THE SNOW WILL TAPER TO FLURRIES BY SATURDAY EVENING. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ PAZ005-201330- /O.CON.KCTP.LE.Y.0003.000000T0000Z-070120T1600Z/ MCKEAN- 1024 PM EST FRI JAN 19 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY. SNOW SHOWERS AND LOCALLY HEAVY SQUALLS WILL CONTINUE OVERNIGHT INTO SATURDAY MORNING. SNOW ACCUMULATIONS BY SATURDAY AFTERNOON SHOULD RANGE FROM 3 TO 6 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY OVER WESTERN PARTS OF THE COUNTY. THE SNOW WILL TAPER TO FLURRIES BY SATURDAY EVENING. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ PAZ010-017-024-033-201330- /O.CON.KCTP.SN.Y.0002.000000T0000Z-070120T1600Z/ ELK-CLEARFIELD-CAMBRIA-SOMERSET- 1024 PM EST FRI JAN 19 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY. SNOW SHOWERS AND LOCALLY HEAVY SQUALLS WILL CONTINUE OVERNIGHT INTO SATURDAY MORNING. SNOW ACCUMULATIONS BY SATURDAY AFTERNOON SHOULD RANGE FROM 3 TO 5 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE OVER THE RIDGE TOPS. THE SNOW WILL TAPER TO FLURRIES BY SATURDAY EVENING. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KCTP 200906 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 406 AM EST SAT JAN 20 2007 PAZ004-201600- /O.CON.KCTP.LE.W.0002.000000T0000Z-070120T1600Z/ WARREN- 406 AM EST SAT JAN 20 2007 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. SNOW SHOWERS WILL CONTINUE TO ACCUMULATE THIS MORNING. TOTAL SNOW ACCUMULATIONS BY THIS AFTERNOON SHOULD RANGE FROM 4 TO 8 INCHES. THE TRADITIONAL SNOW BELT AREAS OF NORTHWEST WARREN COUNTY COULD SEE LOCALLY HIGHER AMOUNTS. THE SNOW WILL TAPER TO FLURRIES BY EVENING. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH DEVELOP. THIS MAY CAUSE OCCASIONAL WHITE-OUT CONDITIONS IN SOME LOCATIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ PAZ005-201600- /O.CON.KCTP.LE.Y.0003.000000T0000Z-070120T1600Z/ MCKEAN- 406 AM EST SAT JAN 20 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. SNOW SHOWERS WILL CONTINUE OVER THE AREA THIS MORNING. TOTAL SNOW ACCUMULATIONS BY THIS AFTERNOON SHOULD RANGE FROM 3 TO 6 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY OVER WESTERN PARTS OF THE COUNTY. THE SNOW WILL TAPER TO FLURRIES BY THIS EVENING. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ PAZ010-017-024-033-201600- /O.CON.KCTP.SN.Y.0002.000000T0000Z-070120T1600Z/ ELK-CLEARFIELD-CAMBRIA-SOMERSET- 406 AM EST SAT JAN 20 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. SNOW SHOWERS WILL CONTINUE THIS MORNING. TOTAL SNOW ACCUMULATIONS BY THIS AFTERNOON SHOULD RANGE FROM 3 TO 5 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE OVER THE RIDGE TOPS. THE SNOW WILL TAPER TO FLURRIES BY THIS EVENING. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DEVOIR
000 WWUS41 KCTP 201600 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1100 AM EST SAT JAN 20 2007 PAZ017-024-033-201700- /O.CAN.KCTP.SN.Y.0002.000000T0000Z-070120T1600Z/ CLEARFIELD-CAMBRIA-SOMERSET- 1100 AM EST SAT JAN 20 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE SNOW ADVISORY. SCATTERED SNOW SHOWERS AND A FEW SQUALLS WILL BRING LOCALLY UP TO ONE INCH OF SNOW THIS AFTERNOON...BUT WIDESPREAD SNOW SHOWERS WILL BEGIN TO DIMINISH THROUGHOUT THIS AFTERNOON. $$ PAZ004-202100- /O.EXT.KCTP.LE.W.0002.000000T0000Z-070120T2100Z/ WARREN- 1100 AM EST SAT JAN 20 2007 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SNOW SHOWERS AND NARROW BANDS OF HEAVY SNOW SQUALLS WILL CONTINUE IN MANY AREAS THIS AFTERNOON. ADDITIONAL ACCUMULATION WILL RANGE FROM 1 TO 3 INCHES. THE SNOW WILL TAPER TO FLURRIES BY EVENING. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH DEVELOP. THIS MAY CAUSE OCCASIONAL WHITE-OUT CONDITIONS IN SOME LOCATIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ PAZ005-202100- /O.EXT.KCTP.LE.Y.0003.000000T0000Z-070120T2100Z/ MCKEAN- 1100 AM EST SAT JAN 20 2007 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SNOW SHOWERS AND NARROW BANDS OF HEAVY SNOW SQUALLS WILL BRING ANOTHER COATING TO 2 INCHES OF SNOW THIS AFTERNOON. THE SNOW WILL TAPER TO FLURRIES BY THIS EVENING. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ PAZ010-202100- /O.EXT.KCTP.SN.Y.0002.000000T0000Z-070120T2100Z/ ELK- 1100 AM EST SAT JAN 20 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SNOW SHOWERS AND NARROW BANDS OF HEAVY SNOW SQUALLS WILL BRING ANOTHER COATING TO 2 INCHES OF SNOW THIS AFTERNOON. THE SNOW WILL TAPER TO FLURRIES BY THIS EVENING. IN ADDITION TO THE SNOW SHOWERS AND SQUALLS...BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS WIND GUSTS IN EXCESS OF 25 MPH DEVELOP. THIS MAY CAUSE LOCAL WHITE-OUT CONDITIONS AND MAKE FOR EXTREMELY HAZARDOUS TRAVEL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this snow advisory went out at Jan 19, 3:05 PM EST, 0 minutes earlier.
Area forecast discussion, Jan 19, 3:05 PM EST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EST FRI JAN 19 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY/... COLD AIR ADVECTION UNDERWAY ACROSS THE AREA AS AFTERNOON TEMPERATURES HAVE REMAINED STEADY OR HAVE FALLEN A FEW DEGREES SINCE THIS MORNING. AS A LOW PRESSURE SYSTEM OFF OF THE NEW ENGLAND COAST WRAPS UP THIS EVENING...WINDS THROUGH 700 MB WILL SLOWLY SHIFT FROM WEST TO NORTHWEST. LIKEWISE...850 TEMPS DROP FROM -10C TO -16C THROUGH SATURDAY MORNING. THIS WILL ALLOW FOR A LAKE TO 850 MB TEMP DIFFERENTIAL OF 17C ON AVERAGE. BECAUSE OF THE UNSEASONABLY WARM LAKE TEMPS...SNOW SHOWERS AND SQUALLS WILL PERSIST THROUGH SATURDAY MORNING. KEPT THE LAKE EFFECT SNOW WARNING FOR WARREN COUNTY IN EFFECT AS WELL AS THE LAKE EFFECT SNOW ADVISORY FOR MCKEAN COUNTY. AS THE FLOW FROM 925 MB TO 700 MB SHIFTS TO THE NORTHWEST AFTER 03Z TONIGHT...EXPECT SNOW BANDS TO PUSH SOUTH INTO THE LAURELS. ADDED A SNOW ADVISORY FOR THE FAR WESTERN COUNTIES IN COLLABORATION WITH SURROUNDING OFFICES. ALREADY HAVE RECEIVED REPORTS OF 4 INCHES AT SEVEN SPRINGS SKI RESORT IN THE CAA SO FEEL THAT THE REST OF SOMERSET AND CAMBRIA COUNTIES WOULD SEE A GENERAL 3 TO 5 INCHES THROUGH SATURDAY MORNING WITH LOCALIZED HIGHER AMOUNTS OVER THE HIGHEST ELEVATIONS BUT NOT ENOUGH COVERAGE TO WARRANT A WARNING AT THIS TIME. SURFACE WINDS WILL GUST TO 35 MPH OVER THE CENTRAL AND WESTERN PORTIONS OF THE CWA WHILE THE SOUTHEAST WILL SEE GUSTS TO 40 MPH AT TIMES. SUSTAINED WINDS OVER THE SOUTHEAST CWA WILL REMAIN BELOW ADVISORY CRITERIA BUT MAY BE REACHED FOR A SHORT PERIOD BUT NOT LONG ENOUGH TO WARRANT AN ADVISORY. SURFACE HIGH PRESSURE AND A WEAK 850 MB RIDGE WILL MOVE INTO THE STATE ON SATURDAY SHUTTING OFF THE LAKE EFFECT MACHINE. TEMPERATURES WILL REMAIN AROUND 5 DEGREES BELOW NORMAL. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... FLOW PATTERN IS A SPLIT FLOW...WITH FAST MOVING SYSTEMS. ONE MOVED THROUGH THIS AM...WITH VERY STRONG WINDS ALOFT. FOR TONIGHT INTO SAT...SOME LAKE EFFECT...SEE SHORT TERM SECTION. AFTER THIS...SOME ENERGY COMES OUT OF THE SW...AND SOME LIGHT SNOW COULD WORK INTO THE SW PA SUNDAY AFT...AND ACROSS THE REGION SUNDAY NIGHT. IT IS INTERESTING TO SEE HOW MUCH LOW IS CUTOFF ACROSS SOUTHERN CA THIS AFT...THEY HAD SOME SNOW THE OTHER DAY. ANYWAY...EXPERIENCE...NEW MODEL RUNS...AND MREFS SUGGEST SYSTEM WILL NOT PHASE. THUS JUST LIGHT AMTS FROM LATE SUNDAY INTO EARLY MONDAY IF THAT. A LARGE HIGH BUILDS OVER THE WESTERN SECTIONS OF THE COUNTRY ON TUE...HELPING AID ANOTHER COLD FRONT MOVE THROUGH C PA. HOWEVER...WINDS BACK AGAIN ON WED...AS NEXT LOW TRACKS TOWARD LAKE ONTARIO BY 12Z THU. ONCE THIS GOES BY...LOW CRANKS OFF THE COAST...AND IT GETS WINDY AND COLD LATE IN THE WEEK. THERE WILL BE SOME CHC OF SNOW SHOWERS MOST DAYS...EITHER FROM FRONTS MOVING ACROSS THE REGION...LAKE EFFECT...OR UPPER LEVEL LOWS...OR A COMBINATION OF ABOVE FACTORS. ANYWAY...WENT WITH TEMPS CLOSE TO NORMAL...AND A CHC OF SNOW SHOWERS MOST DAYS. WELCOME TO WINTER. IN REGARD TO LARGE STORMS...LOOKS LIKE THE MEAN RIDGE IS TRYING TO FORM TOO FAR TO THE EAST TO ALOOW US TO HAVE A BIG STORM ANYTIME SOON. && .AVIATION /20Z-18Z/... MAIN FOCUS ON AVIATION WEATHER WILL BE THE LAKE EFFECT SNOW SHOWERS WHICH WILL CONTINUE THROUGH THE FORECAST PERIOD. THE MAIN AREA OF SNOW WILL EXPAND SOUTH TO KJST AFTER 03Z AS 850 MB WINDS SHIFT TO 320 DEGREES TONIGHT. EXPECT IFR CEILINGS AND VISIBILITIES AT KBFD AND KJST THROUGH THE PERIOD AS SNOW SHOWERS AND SQUALLS MOVE THROUGH. ELSEWHERE...VFR CONDITIONS WILL OCCUR WITH ONLY A BRIEF PERIOD WHERE A SNOW SHOWER MAY DROP VISIBILITIES TO MVFR CATEGORY. WINDS WILL INCREASE THROUGH THE PERIOD WITH THE HIGHEST GUSTS AT KMDT TO 35 KTS AND A GENERAL GUST TO 30 KTS OVER OTHER AIRFIELDS. && .CTP WATCHES/WARNINGS/ADVISORIES... LAKE EFFECT SNOW ADVISORY UNTIL 11 AM EST SATURDAY FOR PAZ005. LAKE EFFECT SNOW WARNING UNTIL 11 AM EST SATURDAY FOR PAZ004. SNOW ADVISORY FROM 8 PM THIS EVENING TO 11 AM EST SATURDAY FOR PAZ010-017-024-033. && SHORT TERM...TYBURSKI LONG TERM...MARTIN AVIATION...TYBURSKI
Hazardous weather outlook, Jan 19, 3:06 AM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 306 AM EST FRI JAN 19 2007 PAZ004-005-200815- WARREN-MCKEAN- 306 AM EST FRI JAN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A LAKE EFFECT SNOW WARNING IS IN EFFECT FOR WARREN COUNTY FROM 10 AM TODAY THROUGH 11 AM SATURDAY...FOR 5 TO 7 INCHES OF SNOW. A LAKE EFFECT SNOW ADVISORY IS IN EFFECT FOR MCKEAN COUNTY FROM 10 A TODAY THROUGH 11 AM SATURDAY...FOR 3 TO 5 INCHES OF SNOW. SNOW SHOWERS WILL INCREASE TODAY AS INCREASING NORTHWEST WINDS BLOW COLD AIR OVER THE UNSEASONABLY WARM AND UNFROZEN WATERS OF THE EASTERN GREAT LAKES. SNOW SHOWERS WILL CONTINUE OVERNIGHT THROUGH SATURDAY MORNING BEFORE DECREASING SATURDAY AFTERNOON. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 35 MPH AT TIMES WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW LATER TODAY THROUGH EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-200815- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 306 AM EST FRI JAN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL AFFECT CENTRAL AND NORTHERN PORTIONS OF CENTRAL PENNSYLVANIA LATER TODAY AND TONIGHT. A FEW HEAVIER SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON AND EVENING...WHICH MAY PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 2:41 AM EST | Lake Effect Snow Warning | CTP | Warren | 37 hr |
| Jan 19, 2:41 AM EST | Lake Effect Snow Advisory | CTP | McKean | 37 hr |
Nearby
Snow Advisories in Pennsylvania, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.